Efek pemakaian bisphosphonate pada pergerakan gigi ortodonti

Dini Anggraini, Haru Setyo Anggani

Research output: Contribution to journalArticle

Abstract

Effect of bisphosphonate administrations on orthodontic tooth movement. Undesirable movement of anchorage tooth or dental relapse of the moved tooth to its initial position after orthodontic treatment are the some unexpected side effects. Various mechanical appliances have been used to prevent anchorage loss, both extra oral and intra oral appliance. However, even with the use of all of these appliances, anchorage loss and other unexpected side effects such as root resorption, white spot lesion, caries, gingivitis, etc were still can be found. Besides mechanical appliances, pharmacological agent also has potential to provide anchorage. The most recent pharmacological agent that can prevent orthodontic tooth movement is Bisphosphonate. The author conduct this literature study in order to have further understanding about bisphosphonate and its pharmacodynamics and pharmacokinetics effects as pharmacological agent to hamper orthodontic tooth movements. Literature studies from numerous references show that Bisphosphonate can prevent orthodontic tooth movement.This finding opens the opportunity of Bisphosphonate administration in order to increase anchorage properties during orthodontic treatment. However, the use of Bisphosphonate clinically to prevent orthodontic tooth movement still require further research.
Original languageIndonesian
JournalMKGK (Majalah Kedokteran Gigi Klinik) (Clinical Dental Journal) UGM
Volume2
Issue number1
DOIs
Publication statusPublished - 2016

Cite this